MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA 250 ISERT (+30.00 OD)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding device evaluated by mfr?, hoya device has not yet been returned.(b)(4).
 
Event or Problem Description
The lens sn: (b)(4) was implanted first and needed to be cut in half and removed from the eye.The patient was not adversely affected and sutures were not required, but the incision was enlarged to facilitate removal.The surgeon then attempted to implant the second lens (b)(4); and this one also had difficulties.A different model lens was implanted.Additional information has been requested but has not yet been received.
 
Additional Manufacturer Narrative
Device evaluation from qa (b)(4): the lens was ejected out from the injector tip and was not returned, therefore visual inspection could not be performed on the lens.The slider and the screw could advance fully.Trace of lubricant was found inside the injector tip.Sn:(b)(4).
 
Event or Problem Description

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6413681
Report Number3006723646-2017-00004
Device Sequence Number19063854
Product Code HQL
UDI-Device Identifier04547480480985
UDI-Public04547480480985
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberHOYA 250 ISERT (+30.00 OD)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;